I'm not familiar with Topamax being prescribed for ADHD/Bipolar, but I took it years ago for migraine. It's the only drug that ever completely got rid of my migraines, and at the time it was the first thing that gave me ANY relief in the 30 years which had passed since I started having them (at age 5). Nonetheless, I ended up stopping Topamax after just a few months -- be careful, it's a very powerful drug with dangerous side effects. I had weird pain in my eyes and was distressed to later read that you can lose your eyesight and should stop taking it immediately if experiencing eye pain (I'd told my doctor about the effect and he was unconcerned!); the other effect I had was what I thought at the time to be a couple of bouts of food poisoning (really bad cases) but once it happened for the 3rd or 4th time in 2 months I realized it was the Topamax. Yes, it does also make a good appetite suppressant -- by starving you. I was nauseous the entire time.
It wasn't until another 7 years later that my migraines were alternately cured (approximately; I went from 20 days out of a month to only 3), but I still would never go back to the Topamax despite the fact that it had the power to completely obliterate my migraines.
I take Vyvanse for ADHD and find it really effective, but it's in the same family as Adderall so I don't know if it will work any better for you. If you're not sure you agree about the Bipolar diagnosis, I hope you will consult another doctor!